Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 51, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 2, 2019, 5:53 PM MST for Pima County, Arizona. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2019, 5:53 PM MST (00:53 UTC)
- Expired
- Aug 2, 2019, 6:45 PM MST
- In force
- 52 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pima County, AZ
The radar
The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:06 PM MST, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 2, 1:06 PM MST, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 106 PM MST Fri Aug 2 2019 .SYNOPSIS... Isolated thunderstorms have started to develop this afternoon along the higher terrain. The bulk of the convective activity should remain to the south and east of Tucson, but cannot rule out activity in and around the Tucson Metro at some point today. The main threats will be localized intense rainfall, as the atmosphere is quite moist. The threat of afternoon/evening isolated thunderstorms will remain through the weekend into early next week. In addition to convection, unseasonably hot temperatures and increased humidity will make for an uncomfortable few days. && .DISCUSSION... Cloud cover is increasing across SE Arizona, with the onset of daily monsoonal convection. Hi-res model guidance from earlier this morning did a pretty good job with both the timing and coverage of the current storms. Daytime heating coupled with CAPE values well in the 1500-2000 j/kg range will keep things interesting for the rest of today. The expectation is that thunderstorms will continue to develop through the early evening hours before dying off around sunset. A few of them may be severe in nature, with the main threats being periods of intense rainfall and localized flash flooding. Another important item of note for this forecast period is the unseasonably hot daily max temps expected through early next week. With school starting across much of the area on Monday, this means impacts may be widespread. Heat Impact Levels will remain solidly within the moderate range through early next week, with Monday being the hottest day. MJS && .AVIATION...Valid through 04/00Z. Scattered SHRA/TSRA this afternoon with SCT-BKN clouds 8-12k ft, diminishing this evening. Light surface winds less than 12 kts will favor a westerly direction this afternoon, becoming variable tonight. Gusty and erratic winds near any TSRA with local MVFR CIGS and VSBYS. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The daily cycle of afternoon/evening showers and thunderstorms will continue through the forecast period. Minimum RH values remain above 20-25 percent, and overnight recoveries will be very good. Even with the abundant moisture, temperatures warm several degrees above normal this weekend into early next week. Aside from gusty erratic winds from thunderstorm outflows, wind trends stay light and terrain driven. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 2, 1:21 PM MST, 4 hours 32 minutes before
Special Weather Statement National Weather Service Tucson AZ 121 PM MST Fri Aug 2 2019 AZZ507-514-022045- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson- 121 PM MST Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA AND NORTHWESTERN COCHISE COUNTIES UNTIL 145 PM MST... At 120 PM MST, Doppler radar was tracking a strong thunderstorm 16 miles north of Benson, moving northeast at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cascabel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3207 11033 3217 11051 3237 11042 3222 11015 TIME...MOT...LOC 2020Z 213DEG 4KT 3219 11038 RH
Special weather statement, Aug 2, 1:25 PM MST, 4 hours 28 minutes before
Special Weather Statement National Weather Service Tucson AZ 125 PM MST Fri Aug 2 2019 AZZ507-513-022100- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon- 125 PM MST Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL 200 PM MST... At 124 PM MST, Doppler radar was tracking a strong thunderstorm near Whetstone, or 13 miles south of Benson, moving northeast at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Benson, Whetstone, St. David and Kartchner Caverns State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3168 11028 3176 11045 3195 11039 3183 11011 TIME...MOT...LOC 2024Z 213DEG 5KT 3178 11034 RH
Special weather statement, Aug 2, 1:47 PM MST, 4 hours 6 minutes before
Special Weather Statement National Weather Service Tucson AZ 147 PM MST Fri Aug 2 2019 AZZ507-022115- Upper San Pedro River Valley including Sierra Vista/Benson- 147 PM MST Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL 215 PM MST... At 147 PM MST, Doppler radar was tracking a strong thunderstorm 11 miles north of Benson, moving northeast at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cascabel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3200 11029 3208 11045 3230 11040 3220 11015 TIME...MOT...LOC 2047Z 208DEG 4KT 3212 11032 RH
Special weather statement, Aug 2, 2:15 PM MST, 3 hours 38 minutes before
Special Weather Statement National Weather Service Tucson AZ 215 PM MST Fri Aug 2 2019 AZZ507-508-513-022145- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 215 PM MST Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL 245 PM MST... At 215 PM MST, Doppler radar was tracking a strong thunderstorm 9 miles east of St. David, or 14 miles southeast of Benson. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... St. David. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3176 11002 3182 11023 3206 11015 3196 10991 TIME...MOT...LOC 2115Z 208DEG 4KT 3186 11008 RH
Special weather statement, Aug 2, 2:40 PM MST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Tucson AZ
240 PM MST Fri Aug 2 2019
AZZ508-513-022215-
Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-
240 PM MST Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COCHISE COUNTY
UNTIL 315 PM MST...
At 239 PM MST, Doppler radar was tracking a strong thunderstorm over
Bisbee, moving northeast at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Bisbee and Bisbee-Douglas Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3148 10996 3163 10976 3145 10959 3133 10983
3134 10986
TIME...MOT...LOC 2139Z 229DEG 6KT 3143 10986
SingerSpecial weather statement, Aug 2, 4:39 PM MST, 1 hour 14 minutes before
Special Weather Statement National Weather Service Tucson AZ 439 PM MST Fri Aug 2 2019 AZZ509-510-030015- Upper Gila River and Aravaipa Valleys including Clifton/Safford-White Mountains of Graham and Greenlee Counties including Hannagan Meadow- 439 PM MST Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRAHAM AND SOUTHERN GREENLEE COUNTIES UNTIL 515 PM MST... At 436 PM MST, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles southwest of Morenci to 2 miles northwest of Duncan. These storms were nearly stationary. Wind gusts up to 50 mph will be possible with these storms, and may impact portions of Highway 191 and Highway 70 Locations impacted include... Clifton, Morenci, Duncan, York, Franklin, Three Way and Guthrie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3320 10937 3290 10906 3260 10907 3310 10974 TIME...MOT...LOC 2336Z 276DEG 3KT 3298 10946 3279 10927
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:48 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Aug 2, 6:45 PM MST | Special Weather Statement | TWC | Pima | 60 min |
| Aug 3, 1:01 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 44 min |
| Aug 3, 1:27 PM MST | Special Weather Statement | TWC | Cochise | 48 min |
| Aug 3, 2:17 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 43 min |
| Aug 3, 2:23 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 52 min |
| Aug 3, 3:00 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 2 hr |
| Aug 3, 3:12 PM MST | Special Weather Statement | TWC | 48 min | |
| Aug 3, 3:59 PM MST | Special Weather Statement | TWC | 46 min | |
| Aug 3, 4:00 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 45 min |
| Aug 3, 4:14 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Aug 3, 4:21 PM MST | Special Weather Statement | TWC | Cochise | 39 min |
| Aug 3, 4:23 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 46 min |
| Aug 3, 4:29 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 40 min |
| Aug 3, 4:36 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.